TRIPAWDS: Home to 13520 Members and 1528 Blogs.
HOME » NEWS » BLOGS » FORUMS » CHAT » YOUR PRIVACY » RANDOM BLOG

Tripawds Supporter sites have no ads!

Duchess the Dane loosing her front leg to bone cancer

My girl is about to lose her leg to cancer

Duchess the Dane loosing her front leg to bone cancer

Question:

February 23rd, 2019 · 8 Comments · Uncategorized

Tripawds is a user-supported community. Thank you for your support!

Hey all!

Duchess is doing great! She took another poop this morning and it was much softer and HUGE so were making progress over here.

My one question for tripawd parents is; when your pet was in the early days of recovery did you notice any random panting WITHOUT exercise or walking?? Duchess has been panting but only when she picks her head up, and it comes with drooling but she’s not a drooly dog in general. And as soon as she puts her head down she stops. Could this be meds? Or constipation? That’s what the internet tells me but I wanted to hear from you guys!

Her gums are nice and pink and her tongue is relaxed when she is panting so the vet doesn’t seem concerned but I wanted first hand info if this happened to anyone else!


To remove ads from your site and others, upgrade to a Tripawds Supporter blog!

Tags:

8 Comments so far ↓

  • benny55

    GEEZ!! I got behind on CONGRATULATIONS ON HOME MAND CONGRATULATIONS ON SOME GREAT POOP!!!😎

    Aspen’s “symptoms” of panting generally are a sign of pain. It may be that the pain meds need to be giv mpre frequently, or upped a bit. If she’s on Gaba and Tramadol, give them an hour or so apart to help keep some form of pain med in her system.

    Guessing she’s on an antibiotic too. That can make her a bit nauseous and cause some drool. Is she eating okay? No vomiting?

    Now, with all that said, I am not a Vet and not giving Vet advice. Please consult with your Vet before making any adjustments in pain meds.

    Give that beautiful girl a smooch for me!

    Hugs
    Sally and Alumni Happy Hannah and Merry Myrtle and Frankie too!

    • caitlinsam

      Sometimes it gets better by taking her outside sometimes it’s in the hour before her pain med is due, sometimes it’s just totally random. But it always stops when she puts her head down. It’s so strange to me.
      My boyfriend thinks she’s just stoned and the drugs are making her act strangely.

    • caitlinsam

      I forgot to mention she was given IV antibiotics post surgery for 24hrs so she’s not currently on a pill form.
      She is on gaba & tramadol, we space them out so she doesn’t get sick taking 2 at once, but she’s been refusing the pill pockets since yesterday so we’re thjnking she may actually be needing the opposite where we lower the frequency of the tramadol to 12hrs instead of 8, were suggested to try it tomorrow & worst case she acts more painful and we just give her the pill mid day anyways.

  • Kaiserinsmom

    I would say the painting could be either pain or a side effect of the medication. Kaiserin was just not quite right the whole time she was on the pain meds. She looked a bit glossy and out of it and was panting. I was never sure if she was still in pain despite being on 3 pain meds. I tried to never let pain meds wear off by following a strict schedule. I am pretty sure some kind of discomfort is inevitable after such a big procedure like this. The best thing is rest and just let time pass. I found as we started to drop medications, she acted more normal. Also maybe try to give her small amounts of food often to keep something in her stomach – all these drugs have to be hard on the stomach and make them feel lousy and nauseous too!

  • Sjstern

    I agree with Sally, in that the panting could be pain related. Check with your vet about adjustments. I am so glad to hear how well she’s doing.

    • caitlinsam

      We are getting a check in call Monday morning so we will bring it up with the team and see what they suggest. It’s still day 4 and I’ve read the first week is the toughest so I’m wondering if it’s just the symptom her body has chosen

  • jerry

    I would definitely talk to your vet about adjusting her pain medications. Panting is one of the most common side effects of pain medications like Tramadol, so it sounds like Dutchess could use some adjustment.

    Glad to hear things are otherwise good! Sally’s insight about the antibiotics is spot on: those can cause nausea, so make sure to try to give them with food.

    Keep us posted!

  • benny55

    Er…..excuse me beautiful Duchess fof calling you Aspen, Duh!

Leave a Comment